MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX TI ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX TI ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222245
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: udi: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate via cst that at the time of knotting the violet threads of the healix ti anchor w/o cord they burst without supporting significant force.For this reason the suture remains with a single knot.In consequence the surgery was delayed but completed with no patient consequences.It was further reported that arthroscopic procedure was performed on (b)(6) 2019.The suture that burst was the light purple.The break occurred in the knot made.The expressew iii clamp was used during procedure.Orthocord-violet w needles 12/pk was used to finish suturing the rotator cuff.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10 h3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual observation revealed that the suture was broken, hence this complaint can be confirmed.A non-conformance search was performed for the original lot number as well as the finished good lot number and no non-conformances were identified.Manufacturing records of the two sutures were reviewed and no anomalies or discrepancies were found; no non-conformances were reported for either suture.One possible root cause could be the suture came in contact with a sharp edge of an instrument causing the suture to be damaged, resulting in the suture breaking.However, with the information provided we cannot determine a definitive root cause for the reported problem.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
5.5 HEALIX TI ANCHOR W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8937288
Report Number1221934-2019-58119
Device Sequence Number450127
Product Code MBI
UDI-Device Identifier10886705007912
UDI-Public10886705007912
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number222245
Device Lot Number2L06549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/28/2019
10/28/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/28/2019
10/28/2019
Patient Sequence Number1